Hail, Mecklenburg
- When
- July 7, 4:15 PM EST
- Where
- Mecklenburg County, Boydton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.667, -78.400
5 tornado, 3 hail, 2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 7, 2:53 PM EST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 353 PM EDT THU JUL 7 2005 .SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY. SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS 1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95. SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81 CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA ACROSS AKQ FA. SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL BNDRY BECOMES STNDRY ACROSS THE CAROLINAS. && .LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE. && .AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA. && .MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI AFTRN FOR CHES BAY N OF WINDMILL PT. .AKQ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY. NC...TORNADO WATCH UNTIL 10 PM. VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S. MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY TO 9 AM FRIDAY. && SHORT TERM...44 LONG TERM...44 AVIATION...07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 552 AM EDT THU JUL 7 2005 VAZ048-049-060>071-081000- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION. BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS. SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS. ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW MUCH RAIN FALLS LATER TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH TONIGHT. MDZ021-VAZ072>076-081000- DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL VIRGINIA AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY MORNING. NCZ012-013-030-VAZ079>082-087>089-092-081000- NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING. MDZ025-VAZ099-100-081000- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO WBCSRFAKQ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032- 102-VAZ077-078-083>086-090-091-093>098-081000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK- CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND EAST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT... AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. HURLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 114 PM EDT THU JUL 7 2005 VAZ065-066-071745- LUNENBURG VA-MECKLENBURG VA- 114 PM EDT THU JUL 7 2005 ...THUNDERSTORM PRODUCING HEAVY RAINFALL CONTINUES ACROSS SOUTH CENTRAL VIRGINIA... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH HILL...MOVING NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BACONS FORK...AND...GARY AT 125 PM EDT...GILLS CORNER AT 130 PM EDT...ORAL OAKS AT 140 PM EDT...LAFOON CORNER AT 145 PM EDT. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 224 PM EDT THU JUL 7 2005 NCZ012>017-030>032-VAZ060>061-065>070-070-079>081-081- 081>082-087-087>089-092-092>094-094>095-095>098-080200- BERTIE-CAMDEN-CHOWAN-CURRITUCK-GATES-HERTFORD-NORTHAMPTON- PASQUOTANK-PERQUIMANS-AMELIA-BRUNSWICK-CHARLES CITY-CHESTERFIELD- CUMBERLAND-DINWIDDIE-GREENSVILLE-ISLE OF WIGHT-LUNENBURG- MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD-PRINCE GEORGE- SOUTHAMPTON-SURRY-SUSSEX-CHESAPEAKE-COLONIAL HEIGHTS-EMPORIA- FRANKLIN-HAMPTON-HOPEWELL-NEWPORT NEWS-NORFOLK-PETERSBURG- PORTSMOUTH-SUFFOLK-VIRGINIA BEACH- 224 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 619 IN EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING AREA... IN NORTH CAROLINA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST NORTH CAROLINA BERTIE... CAMDEN... CHOWAN... CURRITUCK... GATES... HERTFORD... NORTHAMPTON... PASQUOTANK... PERQUIMANS... IN VIRGINIA THIS WATCH INCLUDES 17 COUNTIES IN CENTRAL VIRGINIA AMELIA... CHESTERFIELD... CUMBERLAND... POWHATAN... PRINCE EDWARD... IN EAST CENTRAL VIRGINIA CHARLES CITY... IN SOUTH CENTRAL VIRGINIA BRUNSWICK... DINWIDDIE... GREENSVILLE... LUNENBURG... MECKLENBURG... NOTTOWAY... PRINCE GEORGE... IN SOUTHEAST VIRGINIA ISLE OF WIGHT... SOUTHAMPTON... SURRY... SUSSEX... IN VIRGINIA THIS WATCH INCLUDES 12 INDEPENDENT CITIES IN SOUTH CENTRAL VIRGINIA CITY OF COLONIAL HEIGHTS... CITY OF HOPEWELL... CITY OF PETERSBURG... IN SOUTHEAST VIRGINIA CITY OF CHESAPEAKE... CITY OF EMPORIA... CITY OF FRANKLIN... CITY OF HAMPTON... CITY OF NEWPORT NEWS. CITY OF NORFOLK... CITY OF PORTSMOUTH... CITY OF SUFFOLK... CITY OF VIRGINIA BEACH... ANZ632>633-656-658-080200- 224 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 619 IN EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA... CURRITUCK SOUND... COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM... COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM... 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 243 PM EDT THU JUL 7 2005 NCZ012-013-030-VAZ065-079-087-072000- NORTHAMPTON NC-HERTFORD-BERTIE-MECKLENBURG-BRUNSWICK-GREENSVILLE- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... SOUTH HILL...LAWRENCEVILLE...EMPORIA 243 PM EDT THU JUL 7 2005 ...STRONG THUNDERSTORMS ARE DEVELOPING FROM CLARKESVILLE AND ALBERTA INTO NORTHEASTERN NORTH CAROLINA... AT 240 PM...RADAR SHOWED SCATTERED THUNDERSTORMS FROM CLARKESVILLE...TO NEAR ALBERTA...LAKE GASTON...AND INTO BERTIE COUNTY. THE STORMS WERE MOVING NORTHEAST AT 15 MPH...AND WILL AFFECT AREAS FROM CHASE CITY...TO LAWRENCEVILLE...SKIPPERS...AHOSKIE AND WINDSOR...THROUGH 4 PM. THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS TO 40 MPH. A TORNADO WATCH IS IN EFFECT FOR THE AREA...SO STAY TUNED TO LATER STATEMENTS AND POSSIBLE WARNINGS. NS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 305 PM EDT THU JUL 7 2005 VAZ060-065>067-072115- PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY- INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE 305 PM EDT THU JUL 7 2005 ...LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BE TRACKING TO THE PRINCE EDWARD AND MECKLENBURG COUNTY AREAS BY 6 PM... AT 300 PM...RADAR SHOWED AN ISOLATED STRONG THUNDERSTORM NEAR CLARKSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL CONTAIN HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS TO 40 MPH...AS IT APPROACHES CHASE CITY BEFORE 4 PM. RADAR ALSO SHOWED A LARGE CLUSTER OF VERY STRONG THUNDERSTORMS IN NORTH CAROLINA WEST OF GREENSBORO...MOVING NORTHEAST AT 25 TO 30 MPH. THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN...AND FREQUENT LIGHTNING. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE ISOLATED TORNADOES AS THEY MOVE INTO THE FARMVILLE AND SOUTH HILL AREAS BY AROUND 6 PM. ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 402 PM EDT THU JUL 7 2005 VAZ060-065>067-072215- PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY- INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE 402 PM EDT THU JUL 7 2005 ...LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BE TRACKING TO THE PRINCE EDWARD AND MECKLENBURG COUNTY AREAS BY 6 PM... AT 355 PM...RADAR SHOWED SCATTERED THUNDERSTORMS FROM CHASE CITY TO AREAS JUST SOUTH AND SOUTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 20 MPH. THESE SCATTERED STORMS WILL CONTAIN HEAVY RAIN...GUSTY WINDS TO 40 MPH...AND FREQUENT LIGHTNING...AS THEY AFFECT MECKLENBURG AND LUNENBURG COUNTIES. A LARGE CLUSTER OF VERY STRONG THUNDERSTORMS CONTINUES TO TRACK NORTHEAST THROUGH NORTH CAROLINA...AND ARE NOW APPROACHING GREENSBORO. THIS CLUSTER OF STORMS IS MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN...DAMAGING WINDS AND FREQUENT LIGHTNING. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE ISOLATED TORNADOES AS THEY MOVE INTO THE FARMVILLE AND SOUTH HILL AREAS BY AROUND 6 PM. ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 410 PM EDT THU JUL 7 2005 NCZ012-013-VAZ087-088-092-093-096-072100- GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA- 410 PM EDT THU JUL 7 2005 ...HEAVY SHOWERS AND THUNDERSTORMS MOVING INTO PORTIONS OF INLAND SOUTHEAST VIRGINIA... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS FROM 7 MILES WEST OF BOYKINS TO 5 MILES EAST OF HOLLAND...MOVING NORTH AT 20 MPH. THROUGH 5 PM...AREAS TO BE AFFECTED INCLUDE... FRANKLIN AROUND 415 PM EDT... COURTLAND AROUND 425 PM EDT... WINDSOR AROUND 435 PM EDT... EXPECT BRIEF HEAVY DOWNPOURS THAT WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. IN ADDITION...WIND GUSTS TO 30 MPH AND FREQUENT DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST STORMS. BROWN
The Raleigh/Durham radar (KRAX), 112 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
5 tornado, 3 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
F1 tornado cut a swath of tree damage from northern Brunswick County into southeast portions of Fort Pickett Military Reservation in Nottoway County. Many trees down and/or snapped off. The tornado moved from Brunswick County into Nottoway County.
F1 tornado downed or snapped off many trees. The tornado moved from Brunswick County into Nottoway County.
Trees down.
Numerous roads closed city-wide. Roads barricaded due to flooding.
F1 tornado leveled or twisted off near the base. Damage mainly behind residence of 5000 block of Winterpock Road.
F1 tornado downed numerous trees and caused damage to warehouses, barns, and other structures just east of the I-85/Route 58 Interchange north-northeast to near mile marker 16 on I-85.
Trees and power lines down.
F1 tornado downed numerous trees, with some large trees uprooted. Damage primarily in forested area behind residence on Ivey Mill Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyThe tornado archive for Virginia, 2005Warnings in Virginia, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470616, 5470617, 5470621, 5470619, 5470686, 5470620, 5470618, 5470685, 5470689, 5470687, 5470688.